I have been on Lantus for three weeks and have gained 7 lbs. I started on 45 units, then went to 55 units and I am now on 60 units once a day. I take Lantus with Glipizide, which I take 10 Mg twice a day. My sugars remain around 150 in the morning and by 3pm they are in the low to mid 200s.
Does lantus make you gain weight?
Question posted by enolaspruce on 21 June 2011
Last updated on 23 June 2018 by Sleazysnail
This question has also been asked and answered here: Does Lantus cause weight gain?
I've been on lantus since about 2012 and personally haven't seen any significant gain.
I started lantus at 77kg, however I wasn't eating brilliantly at the time. Once I decided to change my weight I cut carbs down significantly.
Currently I'm 52kg at 5'7 limit myself to about 80g of complex carbs most days (going out every so often makes it somtimes difficult) and generally stay active with 10,000 steps a day and doing kettlebell exercises for 30 minutes 6 times a week.
I'm still on lantus and doing fine. I found the higher amount of lantus I was on the more hypos I would have, therefore having to have sugar which could lead to weight gain
I would say to anyone if you gain one pound of insulin on Lantus stop it immediately. I was fit had a good narrow sized waist that I worked very hard for as a diabetic for many years and within 6 weeks of taking Lantus I looked like I was pregnant and I'm a guy, I gained 25 lbs and all the Boston doctors would do was run digestive studies on me. It has now been 10 years, I am still exceedingly tired, look lesser but still pregnant, and have only been able to get my pants size down 2 inches. If anyone wants to join in a class action suit I will.
I was on Lantus for approximately 3 weeks and I gained 12 lbs. I stopped taking it this last Thursday and by Monday I'm down 5 lbs. Honestly, I believe it is defeating the purpose. What I don't understand is that a high percentage of individuals are type II diabetic because they are overweight. If you address the primary, the secondary will follow suit. Instead, these doctors are putting us on all of these different diabetic medicines, of which don't really work - Instead why aren't we concentrating on diet and exercise? When I told my doctor I had gained 12 lbs, she didn't seem concerned about it and told me to increase the insulin. The higher the weight, the higher my numbers go. This is insane!!! My sugars may be a little high, but I'm going to take my risk and get off the insulin and concentrate on diet and exercise. It's like they want us to be heavy because then we will stay on all these drugs.
I once saw a specialist endocrinologist and I had suggested the gastric sleeve and he said he would never approve it - of course he wouldn't - if I lost the weight, I wouldn't have to see him any more. UGH!
Yes, I was put on lantus and immediately I began to gain weight! I was right at 200 lbs for many years and when I started Lantus. Now, I am at 229lbs just a few months later. I kept telling my doctor that I was feeeling hungry a lot more than usual. He kept saying that it wasn't the lantus. Then, I ran into another woman who gained 44 lbs after being put on lantus. I insisted of my doctor that I try something else. Unfortunately, my Dr did put me on NPH insulin but may weight has not dropped back down yet.
My sleep quality was also decreased while on lantus.
I recently started Lantus about 3 weeks ago and have gained 10 lbs. I am immediately stopping this insulin and will continue to take the Metformin and calling my doctor about making an insulin change. I understand that glucose control is important but the weight gain is working against what I am trying to do which is weight control thru exercise and changing diet. The extra weight is making a bad situation even worse, and like one of the previous writers I have noticed that my neuropathy was worse since taking Lantus.
Hi, a lot of people have reported weight gain since being on lantus. I have copied and pasted one users statement;
I started on Lantus about 3 months ago. In about 2 months I went from 143 to 175 lbs. I also developed a severe pain in the joint of one of my fingers on my right hand and in my right elbow - to the extent I couldn't use it at all - I couldn't even pick up my car keys or a glass with that arm.
Has anyone else had side effects like this or other bad effects from Lantus.
When I asked my doctor if I could try something else he told me I would have to resign myself to being heavier and that he wanted to keep me on the Lantus.
I went off of the Lantus abt 3 weeks ago and I've lost 7 lbs and my elbow/finger pain is almost completely gone.
Sorry if that isn't what you want to hear, but know that you're not alone. You could try asking your doctor if there is an alternative you can try??
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.